Continuous-time system identification using subspace methods

Mohd Mokhtar, R and Wang, L 2007, 'Continuous-time system identification using subspace methods', Australian and New Zealand Industrial and Applied Mathematics Journal , vol. 47, pp. 712-732.

Document type: Journal Article
Collection: Journal Articles

Title Continuous-time system identification using subspace methods
Author(s) Mohd Mokhtar, R
Wang, L
Year 2007
Journal name Australian and New Zealand Industrial and Applied Mathematics Journal
Volume number 47
Start page 712
End page 732
Total pages 20
Publisher Australian Mathematical Society
Abstract System identification is a well known technique for developing mathematical models based on plant input and output data sequences. Models that describe the systems may be in various forms and one of the possibilities is a state space model formulation. The state space mathematical modelling involves vectors and matrices in a unique geometrical framework. It offers the key advantages on providing low parameter sensitivity with respect to perturbation for high order systems and also has shown its ability to present multi-input and multi-output systems with minimal state dimensions. We use a time domain subspace approach in conjunction with Laguerre filters and instrumental variables to develop a mathematical formulation of the state space model for identification of a continuous time system. The method aims at searching for accurate matrices of the state space model to ensure that the constructed model closely mimics the actual system as well as provide information for the purpose of control system design. The subspace identification algorithm provides state space models with better conditioning, improved quality and easily maintainable parametrisation. The algorithm is validated with identification of two systems: a simulated plant, and a magnetic bearing system. For both systems, the computer simulation results demonstrate that the obtained model describes the system closely.
Subject Applied Mathematics not elsewhere classified
Copyright notice © Austral. Mathematical Soc. 2006.
ISSN 1446-8735
Version Filter Type
Access Statistics: 165 Abstract Views  -  Detailed Statistics
Created: Mon, 20 Sep 2010, 12:51:49 EST by Catalyst Administrator
© 2014 RMIT Research Repository • Powered by Fez SoftwareContact us